MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); Dizziness (2194); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between 11/13/2019 and 1/7/2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol), model zlb00 24.5 diopter was explanted from a patient's left eye (os) due to mechanical failure.It was indicated that the incision was enlarged and the iol was removed in one (1) piece.There was no sutures used and no vitrectomy was required.No patient injury was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the patient had symptoms of constant blurry vision at all focal points.A refraction was performed to see if prescription lenses would resolve the constant blur.The lenses did not help resolve the symptoms of blur.The patient also had symptoms of extreme glare and halos preventing her from feeling safe to drive during the day or at night.The patient also had symptoms of dizziness.It was confirmed that all of these symptoms have resolved since the implant exchange.The patient is very happy with the outcome.It was also reported that the mechanical failure symptoms reported were first reported on december 10, 2019.The following fields was updated accordingly: section b3.Date of event: (b)(6) 2019.Section h6: additional patient code: 2227 - halo.Section h6: additional patient code: 2137 - blurred vision.Section h6: additional patient code: 3191 - glare.Section d10.Device available for evaluation? yes; returned to manufacturer on: 1/30/2020 section h3.Device returned to manufacturer? yes.Device evaluation: the sample was returned in a lens case at the manufacturing site for evaluation.The product was inspected using a microscope with a 12x magnification.It can be seen that the lens is contaminated, dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.Investigation of the return sample and the condition of the return sample do not suggest the dust particles are introduced during manufacturing.The complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search in the complaint system revealed that no similar complaints were received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9662313
Report Number9614546-2020-00047
Device Sequence Number3172040
Product Code MFK
UDI-Device Identifier05050474560765
UDI-Public(01)05050474560765(17)220711
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer02/06/2020
10/25/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date03/05/2020
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005